Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 30, NWS Shreveport, LA

March 23, 2025Jackson Parish, Lincoln Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 23, 2025, 9:51 PM CDT for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2025, 9:51 PM CDT (02:51 UTC)
Expired
Mar 23, 2025, 10:15 PM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Jackson Parish, LA, Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 6:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1675 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

584 
WFUS54 KSHV 240251
TORSHV
LAC049-061-240315-
/O.NEW.KSHV.TO.W.0030.250324T0251Z-250324T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
951 PM CDT Sun Mar 23 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northern Jackson Parish in north central Louisiana...
  Southeastern Lincoln Parish in north central Louisiana...

* Until 1015 PM CDT.

* At 951 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located 5 miles south of Ruston, moving southeast at 
  25 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Ruston, Grambling, Chatham and Eros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Heavy rainfall is hiding this tornado. Do not wait to see or hear 
the tornado. Take cover now!

Tornadoes are difficult to observe at night. Take cover now!

&&

LAT...LON 3245 9274 3257 9273 3248 9242 3226 9241
      3239 9274
TIME...MOT...LOC 0251Z 292DEG 20KT 3246 9264

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

15
1 follow-up statement
523 
WWUS54 KSHV 240313
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1013 PM CDT Sun Mar 23 2025

LAC049-061-240323-
/O.EXP.KSHV.TO.W.0030.000000T0000Z-250324T0315Z/
Jackson LA-Lincoln LA-
1013 PM CDT Sun Mar 23 2025

...TORNADO WARNING WILL EXPIRE AT 1015 PM CDT FOR NORTHERN JACKSON 
AND SOUTHEASTERN LINCOLN PARISHES...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, large hail and damaging winds remain likely and 
a Severe Thunderstorm Warning remains in effect for the area until 
1045 PM.

&&

LAT...LON 3245 9274 3257 9273 3248 9242 3226 9241
      3239 9274
TIME...MOT...LOC 0251Z 292DEG 20KT 3246 9264

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 23, 6:48 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 6:48 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
648 PM CDT Sun Mar 23 2025

...New AVIATION...

.UPDATE...
Issued at 628 PM CDT Sun Mar 23 2025

Tonight's Zone forecast has been updated to include Severe
Thunderstorm Watch #63 until 1 AM for our area along and south of
I-20 in Texas and Louisiana and east of I-49 in extreme SW AR/N LA.
Hopefully we wash the pollen away for a while with limited impacts
from this early Spring event. /24/

&&

.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Sun Mar 23 2025

Mostly VFR conditions will continue through the 24/00Z TAF period.
Scattered convection has begun to develop across portions of Srn AR/N LA
and Deep E TX, along and ahead of a cold front that extends from a JDD, to
just S of an ATA to near ADF as of 2330Z. This convection will effect all
but the TXK terminal this evening, as the front continues to progress
SE through the region this evening/overnight. Brief MVFR cigs, reduced
vsbys, hail, and wind gusts in excess of 35 kts will be possible in/near
the convection, before they shift S of the LFK/MLU terminals by/shortly
after 06Z. 6-9kft cigs behind the front will also gradually scatter out
from NW to SE tonight, with cirrus cigs scattering out as well by/after
daybreak. WSW winds 5-10kts ahead of the front this evening, will become
NNE 4-8kts with the fropa. Winds will gradually veer more ESE 4-7kts
after 18Z. /15/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 648 PM CDT Sun Mar 23 2025

Spotter activation will be needed this evening for East Texas along and
south of I-20, as well as North Louisiana and extreme Southern Arkansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  78  56  87 /  70   0   0   0
MLU  55  74  53  84 /  90   0   0   0
DEQ  44  76  47  86 /   0   0   0  10
TXK  49  78  53  88 /  20   0   0   0
ELD  48  77  51  87 /  70   0   0   0
TYR  53  78  57  88 /  40   0   0   0
GGG  52  78  55  87 /  60   0   0   0
LFK  58  80  59  87 /  80  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
AVIATION...15

In the hours before

Local storm report, Mar 23, 9:27 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
927 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     Hail             2 SE Bernice            32.80N 92.63W
03/23/2025  M1.75 Inch       Union              LA   Emergency Mngr

            Pictures of golfball size hail were posted
            to social media just southeast of Bernice.

&&

15
Special weather statement, Mar 23, 9:28 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
928 PM CDT Sun Mar 23 2025

LAZ006-240300-
Union LA-
928 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION PARISH UNTIL
10 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Sterlington, or 14 miles south of Huttig, moving east
at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Marion, Haile, Linville and Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3300 9207 3299 9207 3298 9208 3297 9208
      3297 9209 3292 9207 3292 9208 3291 9207
      3291 9208 3288 9208 3284 9206 3283 9207
      3279 9205 3276 9206 3274 9205 3273 9207
      3273 9206 3271 9218 3291 9228
TIME...MOT...LOC 0228Z 248DEG 32KT 3285 9209

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

19
Local storm report, Mar 23, 9:36 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
936 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Hail             1 SE Farmerville        32.77N 92.39W
03/23/2025  E1.00 Inch       Union              LA   Emergency Mngr

            Corrects previous hail report from 1 SE
            Farmerville. Rocky Branch on Hwy 143 north
            of the NWR.

&&

24
Special weather statement, Mar 23, 9:37 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
937 PM CDT Sun Mar 23 2025

TXZ137-138-150-151-240315-
Harrison TX-Gregg TX-Panola TX-Rusk TX-
937 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GREGG...SOUTHWESTERN
HARRISON...NORTHWESTERN PANOLA AND NORTHERN RUSK COUNTIES UNTIL 1015
PM CDT...

At 937 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kilgore, moving east at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, Kilgore, Hallsville, Tatum, New London, Liberty City,
  Lakeport, Easton, Chalk Hill, Monroe, Rolling Meadows and Laird
  Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3229 9495 3247 9492 3256 9447 3231 9446
TIME...MOT...LOC 0236Z 259DEG 29KT 3238 9487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

15
Special weather statement, Mar 23, 9:45 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
945 PM CDT Sun Mar 23 2025

LAZ006-240345-
Union LA-
945 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL UNION PARISH UNTIL 1045
PM CDT...

At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bernice, or 17 miles south of Junction City, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Farmerville, Bernice, Cooley and Shiloh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3294 9229 3275 9224 3276 9263 3276 9273
      3287 9273
TIME...MOT...LOC 0245Z 264DEG 20KT 3279 9266

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Mar 23, 9:48 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
948 PM CDT Sun Mar 23 2025

LAZ001-010-240315-
De Soto LA-Caddo LA-
948 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CADDO AND
NORTHWESTERN DE SOTO PARISHES UNTIL 1015 PM CDT...

At 948 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stonewall, or 14 miles south of Shreveport, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shreveport, Stonewall, Keachi, Keithville, Kickapoo, Frierson and
  Keat Chie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 9396 3226 9402 3237 9373 3224 9359
      3224 9361 3217 9393
TIME...MOT...LOC 0248Z 264DEG 20KT 3227 9386

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:00 PM CDTSevere Thunderstorm WarningSHVLincoln, Union30 min
Mar 23, 7:10 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVClaiborne, Webster35 min
Mar 23, 7:23 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo37 min
Mar 23, 7:27 PM CDTSevere Thunderstorm WarningSHVOuachita, Union33 min
Mar 23, 7:32 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln43 min
Mar 23, 7:35 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVClaiborne25 min
Mar 23, 7:51 PM CDTSevere Thunderstorm WarningSHVSabine39 min
Mar 23, 7:59 PM CDTSevere Thunderstorm WarningSHVOuachita, Union61 min
Mar 23, 8:00 PM CDTSevere Thunderstorm WarningSHVClaiborne27 min
Mar 23, 8:03 PM CDTSevere Thunderstorm WarningSHVBossier, Webster13 min
Mar 23, 8:11 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln49 min
Mar 23, 8:24 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo36 min
Mar 23, 8:35 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln40 min
Mar 23, 8:58 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln47 min
Mar 23, 9:01 PM CDTSevere Thunderstorm WarningSHVBossier, Webster44 min
Mar 23, 9:21 PM CDTSpecial Weather StatementSHVCaddo39 min
Mar 23, 9:28 PM CDTSpecial Weather StatementSHVUnion32 min
Mar 23, 9:28 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Red River, Webster62 min
Mar 23, 9:42 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union63 min
Mar 23, 9:45 PM CDTSpecial Weather StatementSHVUnion60 min
Mar 23, 9:48 PM CDTSpecial Weather StatementSHVDe Soto27 min
Mar 23, 10:05 PM CDTSpecial Weather StatementSHVCaddo40 min
Mar 23, 10:15 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto60 min
Mar 23, 10:29 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster61 min
Mar 23, 10:47 PM CDTSpecial Weather StatementSHVLincoln, Union28 min
Mar 23, 11:30 PM CDTSpecial Weather StatementSHVJackson60 min
Mar 23, 11:39 PM CDTAreal Flood AdvisorySHVBienville, Claiborne, Jackson, Lincoln, Union3 hr
Mar 23, 11:47 PM CDTSpecial Weather StatementSHVBienville28 min
Mar 23, 11:52 PM CDTSpecial Weather StatementSHVUnion53 min
Mar 24, 12:06 AM CDTSpecial Weather StatementSHVUnion39 min
Mar 24, 12:09 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union51 min
Mar 24, 12:13 AM CDTSpecial Weather StatementSHVWinn47 min
Mar 24, 12:35 AM CDTSpecial Weather StatementSHVJackson55 min
Mar 24, 12:52 AM CDTSevere Thunderstorm Warning Considerable damage threatSHVUnion38 min
Mar 24, 12:56 AM CDTSevere Thunderstorm WarningSHVUnion64 min
Mar 24, 1:00 AM CDTSpecial Weather StatementSHVCaldwell45 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.